Worse since diagnosis


#21

Hi Mal.
I’ve just got to try and break out of the dark cycle. I’ve been signed off work for a couple of months so it is a good time to try it.
I wouldn’t say I’m winning yet but my head seems to be clearer.
It is without a doubt the hardest thing I have ever faced.
I’m sorry you’re feeling so down.
Just give this a try.
It’s quite difficult to explain.
Take yourself back…
To your first kiss with someone you really loved.
Can you remember how alive it made you feel?
Nerve ends jangling and exploding.
Search for that feeling. It can be done.
Once you have mastered it do it two or three times a day for a couple of minutes.
It takes no effort for the effect and gets you buzzing.
It’s Wierd. But it works for me.
All the best mate
Hubby


#22

Hiya H, I knew you would understand where I am just now, I tried to find that feeling you suggested. mind you I had to go back 55 years or so but yea it still gives me tingles.
I will give it a go and let you know how I get on.
Strange I can’t remember things that happened yesterday!!

Mal.


#23

It’s names with me.
I can remember people who I went to infant school with, but not the names of new teachers who joined my school in September.


#24

Hi hubby will your neurologist continue to see you if you have done this. I personally don’t think I could go back to shaking all the time.

I am very interested to hear how you get on.

Wishing you well. Babsx


#25

Hi Babs.
I really don’t know.
Shaking has never been a really big problem and I only notice if I am put under duress. Which admittedly has been a lot lately.
I’m seeing the neurologist at the end of November.
I am going to say nothing at first and see if she notices anything.
I should be totally drug free by then. Although she will think that I am on the dose that she gave me.
I have noticed little difference, if any, since quite drastically cutting my dose of meds.
I will keep everybody posted, and I am not suggesting that everybody should do it.
Regards
Hubby


#26

Hi @Hubby, I am pleased you are feeling ok so far.
Have you stopped taking the oil as well ?
I am still using that little trick you suggested.
Thanks, mate

Mal.


#27

Hi Hubby,

Interesting to read what you are doing, I started PD drugs September last year and to date have not had any benefit what so ever in fact my symptoms are worse and I am almost permananently tired. The only solution I seem to keep getting is to increase the dosage or to try a different brand.
Will be interesting to see how you get on, I may not be far behind following your lead


#28

OK.
I seem to have stabilised on.
Half an Azilect once in the morning
Half a Mirapexin once in the morning
One sinemet.
Half morning. Half evening.
Meanwhile I have stopped the capenon almost completely. (For high blood pressure).

My legs and ankles are far less swollen and my blood pressure is normal.

Next step is to drop the Mirapexin altogether. Possibly starting at the weekend.

I get the results from a very thorough blood test on Monday.
I will be interested to hear the verdict.
Regards
Hubby


#29

Yesterday I only took a half of Azilect, sinemet and Mirapexin. All together early in the morning.
I got very tired early in the evening and I had a bad night with restless legs for only the second time ever. I did have a busy day yesterday, doing things I wouldn’t normally do.
I’m going for the same dose today and will report back.
Hubby


#30

This is probably not the best time for me to be doing this. My boss is trying to get out of paying up my contract. This means seeing an independent??? Social security doctor who will be trying to say that I am fit to work.
Also an old friend from the UK has turned up on my doorstep on the run from the police. No money. Nowhere to stay.
Great!
Stress levels must be ultra high. Though my BP is still pretty good.
Hubby


#31

Well first step, unless you’re on the run from the police too or old friend is dealing cannabis, get rid of old friend!


#32

You’re not the only one to say that.


#33

Easier said than done, M.
Hi H, Whatever you decide, I would hope this friend of yours realises the predicament he is putting you in and is on his way in the morning.
If not he would not be a friend in my book.
Good luck.
Mal.


#34

Thanks Mal.
There is of course a lot more to the situation than I have related thus far.
I first met Garry 20 odd years ago. I was working in probation he was an offender.
According to others a very difficult offender.
An ex para who had served in the Falklands and Northern Ireland with ( To me) obvious PTSD.
I tried a different approach which according to Garry saved his life.
When he had finished his stint with probation we remained friends until I moved to Spain in 2003.
Garry came over and helped us with moving but after that we gradually lost touch aside from a few drunken calls saying how much he missed me/us.
He slipped back into offending and has had a few stints in prison.
He has used all the money he could muster together to get a flight to Spain then walked 30 odd miles to where I live for what he sees as his last chance to sort his life out.
I unfortunately am not in the best of health with problems of my own but I have tried to help.
He may be beyond help.
I have to at least try though.
Hubby


#35

Hi H, Good morning,
That’s why I said Whatever you decide.
No friend just turns up like that without good reason.
Only you can decide the best way forward because only you know the facts.
My only intention was to add my support in any decision you make knowing it’s not as simple as M suggested get rid of old friend.
I would like to add your friend to the wishes I send you and hope things work out for you both.

Mal.


#36

My initial response was too flippant. Yes, a very difficult situation for you now you’ve added more information. Emotionally hard too.

Hope you both find a way through, good wishes to you and your friend.


#37

Anybody who has served our country deserve all the help they can get. Your doing the right thing in my book.


#38

Still taking half an Azilect, Mirapexin and sinemet.
I haven’t dropped anything more yet as I am again getting restless legs at night.
If I could identify which of these controls restless legs I might drop the other two first and take a whole one of the control drug.
Whilst I am not noticing much difference cutting back on the drugs there are a few subtle differences.
I haven’t had serious drooling problems but I feel this may have increased. Especially at night. I am not peeing as much. I have a strong down period mid afternoon which I seem to recover from.
I have lost nearly five kilos in weight without doing anything different except the drugs.
Having gained 30 kilos there’s still a way to go.
My head feels much clearer without the meds.
Hubby


#39

Hi @Hubby,

It’s seems like you’ve been placed in quite a precarious situation which isn’t helpful to your condition, I’m sure. Please remember if you need emotional support, you can always contact our helpline on 0808 800 0303 from Monday-Friday: 9am-7pm, Saturday: 10am-2pm, or you can email hello@parkinsons.org.uk.

All the best.
Reah


#40

Thanks Reah.